Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 15, 2016, 7:13 PM EDT for Burke County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 15, 2016, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS82 KCAE 152313 SPSCAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 713 PM EDT FRI JUL 15 2016 GAZ065-077-SCZ030-160015- BURKE-RICHMOND-AIKEN- 713 PM EDT FRI JUL 15 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BURKE... EASTERN RICHMOND AND WESTERN AIKEN COUNTIES... AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR AUGUSTA TO NEAR WAYNESBORO...AND MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AIKEN...NORTH AUGUSTA...WAYNESBORO...CLEARWATER...BELVEDERE...NEW ELLENTON...JACKSON...GLOVERVILLE AND BURNETTOWN. LAT...LON 3293 8206 3353 8198 3378 8162 3328 8165 TIME...MOT...LOC 2313Z 225DEG 15KT 3340 8193 3305 8199 $$ FWA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:45 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 15, 4:45 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Columbia SC 445 PM EDT FRI JUL 15 2016 .SYNOPSIS... A pressure ridge will extend westward from the Atlantic into the northern Gulf of Mexico through Saturday. North of the ridge a pressure trough will be in the forecast area. There will also be weak upper troughing over the area. The pattern supports an increased chance of thunderstorms. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The first round of convection has generally shifted east of the forecast area late this afternoon, but radar trends and hi- resolution models suggest another round may be possible later this evening associated with another shortwave. Expect showers and storms to generally diminish in coverage by midnight with debris cloudiness overnight. Low temperatures forecast near guidance, in the lower to middle 70s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Persistent surface trough across the area will be a focus for scattered to numerous showers and thunderstorms as low level convergence will be enhanced. Upper level trough over the eastern CONUS with several weak short waves rotating northeast through the region. Models suggest convection may be more widespread Saturday afternoon with deeper moisture...strong upper level divergence and moderate instability. Followed the guidance consensus for the pop forecast but trended a little higher. Marginal severe thunderstorm threat as deep layer shear a little stronger than previous days. Also...with high precipitable water near 2 inches...potential for locally heavy rain. Thunderstorms may linger into the overnight period. Sunday the focus may be in the eastern midlands as surface trough shift toward the coast. So highest pops in the east by Sunday afternoon. Maximum temperatures will likely be lower compared to previous days because of deeper moisture in the area. The temperature guidance was close. && .LONG TERM /MONDAY THROUGH FRIDAY/... The GFS and ECMWF displayed surface ridging extending from the Atlantic into the Gulf of Mexico during much of the medium-range period. The models showed some troughing in the forecast area. The models indicated upper ridging early but troughing along the east coast by the middle of the week. GFS ensemble suggests lower pops toward the end of the period. will continue chance afternoon and evening thunderstorms each day with near normal temperatures. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... VFR conditions generally expected through the 24-hr TAF period with restrictions possible in diurnal convection. The first round of convection has ended at the TAF sites late this afternoon but radar trends and hi resolution models suggest a second round later this evening. Have kept VCTS in the TAF sites through 03/04Z but will adjust as needed based on radar trends. Winds will generally be out of the southwest at 5 to 10 knots...except gusting to 25 to 35 kts in thunderstorms. Expect conditions to return to VFR by midnight across the area as convection finally diminishes. Models do not indicate fog/stratus development at the TAF sites early Saturday morning which appears reasonable given a 20 knot low level jet and expected debris cloudiness. EXTENDED AVIATION OUTLOOK...Increasing potential for restrictions in convection this weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 15, 3:41 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 341 AM EDT FRI JUL 15 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 341 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS SATURDAY AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 4:23 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 1 SW PATRICK 34.56N 80.06W
07/15/2016 CHESTERFIELD SC LAW ENFORCEMENT
TREES DOWN OUSTLEY DALE RD.
&&
DALocal storm report, Jul 15, 4:24 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
424 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 2 WNW CHERAW 34.70N 79.93W
07/15/2016 CHESTERFIELD SC LAW ENFORCEMENT
TREES DOWN DIANE DRIVE.
&&
DALocal storm report, Jul 15, 4:33 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 1 SE SUMTER 33.93N 80.37W
07/15/2016 E52 MPH SUMTER SC TRAINED SPOTTER
OUTFLOW WINDS 40-50 KTS. 0.89 INCHES RAIN IN
10-MINUTE PERIOD.
&&
DASpecial weather statement, Jul 15, 5:55 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
555 PM EDT FRI JUL 15 2016
SCZ015-152245-
LANCASTER-
555 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER COUNTY...
AT 555 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCK HILL...MOVING
EAST AT 40 MPH.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAXHAW.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3493 8078 3482 8080 3481 8090 3483 8090
3484 8087 3490 8088 3493 8086 3496 8087
3501 8091 3503 8090 3505 8091 3507 8090
TIME...MOT...LOC 2155Z 253DEG 33KT 3490 8111
FWALocal storm report, Jul 15, 7:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 17 NNW LANCASTER 34.95N 80.86W
07/15/2016 LANCASTER SC 911 CALL CENTER
MULTIPLE TREES DOWN ON DOBY'S BRIDGE ROAD.
&&
DASpecial weather statement, Jul 15, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 713 PM EDT FRI JUL 15 2016 GAZ065-077-SCZ030-160015- BURKE-RICHMOND-AIKEN- 713 PM EDT FRI JUL 15 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BURKE... EASTERN RICHMOND AND WESTERN AIKEN COUNTIES... AT 713 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR AUGUSTA TO NEAR WAYNESBORO...AND MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AIKEN...NORTH AUGUSTA...WAYNESBORO...CLEARWATER...BELVEDERE...NEW ELLENTON...JACKSON...GLOVERVILLE AND BURNETTOWN. LAT...LON 3293 8206 3353 8198 3378 8162 3328 8165 TIME...MOT...LOC 2313Z 225DEG 15KT 3340 8193 3305 8199 FWA
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:30 PM EDT | Special Weather Statement | CAE | Kershaw | 45 min |
| Jul 15, 12:44 PM EDT | Special Weather Statement | CAE | Richland | 46 min |
| Jul 15, 12:52 PM EDT | Special Weather Statement | CAE | Chesterfield | 38 min |
| Jul 15, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lee, Richland | 45 min |
| Jul 15, 1:12 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 33 min |
| Jul 15, 1:20 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster, Lee | 40 min |
| Jul 15, 1:26 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jul 15, 1:55 PM EDT | Special Weather Statement | CAE | Bamberg, Calhoun, Orangeburg | 65 min |
| Jul 15, 1:56 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 49 min |
| Jul 15, 2:08 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw | 67 min |
| Jul 15, 2:11 PM EDT | Special Weather Statement | CAE | Clarendon | 49 min |
| Jul 15, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 24 min |
| Jul 15, 2:49 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 26 min |
| Jul 15, 2:59 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Orangeburg | 31 min |
| Jul 15, 3:16 PM EDT | Special Weather Statement | CAE | Sumter | 59 min |
| Jul 15, 3:20 PM EDT | Special Weather Statement | CAE | Clarendon | 25 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | CAE | Clarendon | 29 min |
| Jul 15, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 49 min |
| Jul 15, 7:26 PM EDT | Special Weather Statement | CAE | Newberry | 49 min |
| Jul 15, 7:45 PM EDT | Special Weather Statement | CAE | Aiken, Lexington | 60 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.